MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW804F
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fogarty embolectomy catheter was received by our product evaluation laboratory for a full examination.The report of balloon issue was confirmed.As received, the balloon latex appeared deteriorated.Multiple cracks and a tear were evident on balloon latex.The edges appeared to match up at the tear; however distal edges of balloon did not appear to match.Distal windings were slipped and not returned.Proximal windings were intact.Per internal documents, latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon".On the other hand, through lumen was patent without any leakage or occlusion.No other visible damage was observed from catheter body complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, the balloon of this embolectomy fogarty catheter was broken and it could not be inflated.See picture attached.There was no allegation of patient injury.The device was available for evaluation.As per product evaluation, multiple cracks and a tear were evident on balloon latex.The edges appeared to match up at the tear; however distal edges of balloon did not appear to match.Distal windings were slipped and not returned.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process controls the units go through a balloon winding and visual inspection.Based on the available information, a manufacturing defect cannot be confirmed.Patient demographics unable to be obtained.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key24018548
Report Number2015691-2026-10283
Device Sequence Number10545621
Product Code DXE
UDI-Device Identifier00690103043518
UDI-Public(01)00690103043518(17)261209(11)240909(10)65927434
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW804F
Device Lot Number65927434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight68 KG